MAUDE Adverse Event Report: ABBOTT VASCULAR ULTRA RX CORONARY STENT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR ULTRA RX CORONARY STENT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1003382-18
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the proximal left anterior descending coronary artery.The 5x18mm multilink ultra stent was deployed at 12 atmospheres.The stent balloon faced resistance during removal with the deployed stent despite several attempts.The stent delivery system was removed with force.An unspecified intravascular ultrasound (ivus) catheter was used and confirmed that the stent was not damaged.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficult to remove.It was reported that during retraction, the device met resistance and force was used.It should be noted that the ultra rapid exchange (rx) coronary stent system (css), international, instructions for use, (ifu), specifies: should any resistance be felt at any time during lesion access or delivery system removal, the entire guiding catheter and stent system should be removed as a single unit.It is unknown if the ifu deviation contributed to the reported event.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
ULTRA RX CORONARY STENT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9090475
Report Number2024168-2019-11942
Device Sequence Number2592593
Product Code MAF
UDI-Device Identifier08717648035319
UDI-Public08717648035319
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P970020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1003382-18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1